MAUDE Adverse Event Report: MICROVENTION, INC. AZUR CX DETACHABLE; EMBOLIZATION COIL

MICROVENTION, INC. AZUR CX DETACHABLE; EMBOLIZATION COIL
Model Number 45-780413
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The device was not returned to the manufacturer; therefore, a product analysis could not be performed.The root cause is unknown.The instructions for use (ifu) identifies premature or difficult coil detachment as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that after insertion into the catheter, the coil would not advance.Upon removal, the coil appeared to have separated from the pusher wire.There was no reported patient injury or intervention.The patient was reported to be stable.
 
Additional Manufacturer Narrative
The pusher and implant were returned for analysis.Investigation into the returned unit found the implant was still attached to the pusher.The implant was in good condition and without damage.The pusher was found to have multiple kinked/bent locations on the hypotube.The gold connector was found to have a minor bend.It is unknown as to whether the damage was the result of handling during use or during shipment.The heater coil was found to be intact, and without signs of thermal detachment.A large section of lead wire separation was noted on the pusher.Based on the reported complaint, it is assumed that the noted "separation" was pertaining to the lead wires, not the implant.Based upon the investigation analysis and available information, the reported complaint of a detached implant was unable to be confirmed as the implant was found attached to the pusher; however, a section of the pusher was found to have lead wire separation.The observed lead wire separation would result in advancement issues in the microcatheter.The root cause of the damage is unknown, but has historically been related to manipulation and forces that exceed the intended level.

Brand Name
AZUR CX DETACHABLE
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key8341852
Report Number2032493-2019-00027
Device Sequence Number139981
Product Code KRD
UDI-Device Identifier00810170018299
UDI-Public(01)00810170018299(11)180720(17)230630(10)1807205W3
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K123384
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/30/2023
Device Model Number45-780413
Device Catalogue Number45-780413
Device Lot Number1807205W3
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2019
Initial Date Received by Manufacturer 01/16/2019
Supplement Date Received by Manufacturer01/16/2019
Initial Report FDA Received Date02/14/2019
Supplement Report FDA Received Date04/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1